I Want to Know How It Affects You...
Abilify scares me.
Perhaps a month or two ago, I started seeing a psychiatrist who prescribed the anti-depressant Paxil to me. I experienced nausea and weakness in my legs and arms, among other annoying symptoms, but they passed in about a week. I know that Paxil has helped me, because my periods of despair and anxiety are for the most part over. I still have moments of despair, but instead of crying for hours and hours wanting to kill myself because of someone or something that disappointed me, this "moment of despair" has been shortened to a healthier half an hour of crying. My appetite has been returned to me, and my sleeping schedule is completely regular and more pleasant than I remember it ever being in my life.
Only recently have the suicidal thoughts begun again, but I think it's all the stress of my final exams approaching and how super promiscuous I suddenly became and my favorite romances coming to an end and coming out to my mom with the news that I like girls and will not marry any man and knowing that I have to see my mom soon and... Now that I think of it, I have a lot of reasons to be stressed, indeed. Anyways, all in all, I am not depressed anymore, but still experience a few symptoms here and there.
Now, about the Abilify... Curiously, it did not take 3 weeks for Paxil to kick in. In only a day, I felt amazing and bright and sunny and happy again. My energy and interest in life was returned to me. This isn't new to me; I knew it was only a matter of time before I was myself again. I don't necessarily mean it in the clinical way, you see, but I know that I go through cycles. There is no pattern, no straight cut anywhere - all I know is that I feel intensely happy and then intensely sad. My emotions come from the outside and the inside and are just oh so strong. So, I was happy again. The only thing that was new was that, though I was trying to sleep every night, I was waking up every 3 or 4 hours with perfect energy. It was annoying and fascinating at the same time. My psychiatrist was worried that I was too happy and prescribed Abilify on top of the Paxil, describing the Abilify as a mood stabilizer.
I immediately hated it. 3 days into it, and I couldn't shake the sleepiness, the drowsiness, the utter boredom of it all. They supposed that 5 mg was too strong for me and instructed me to buy a pill splitter and cut the Abilify in half. I did, but a few days later, I forgot to take my Abilify, and I felt so good without it that I quit the Abilify altogether and continued to take the Paxil alone every day... for a couple weeks, until I saw my psychiatrist again the other day.
She made me start the Abilify again, 2 mg every day, with my daily 20 mg of Paxil. I like this better, because now the Abilify is a pretty green instead of a sad blue, and because it is a pill with nice round edges and not the sharp little edges I had to swallow after splitting it, and because I am not excessively sleepy... and because in those 2 weeks that I was solely on Paxil, I think that I was definitely a little too energetic and anxious and impulsive...
But still, I am sleepier than I was before I started taking the Abilify... and the fact that I get more mellow on the Abilify honestly scares me. When I am super happy, I am comfortable in that I feel far away from being super sad... and in the past, becoming naturally more mellow means becoming naturally more sad... and close to despair, nearing despair...
But I know that I should stick to the Abilify right now, because just because I am hyper and happy doesn't mean I can't get super sad. The sudden switch hurts worse than the gradual fall. I guess... I have to sacrifice my hyper feelings?
And what about drinking alcohol? Can I no longer skip my meds every Friday to drink with my friends? I know what happens if I drink on Paxil, but what happens if I drink on the Abilify?
Will I no longer feel hyper happy ever again? Will the sleepiness of the Abilify go away? How should I feel about being mellow?